Alert archive / Illinois / Flash Flood Warnings in 1996
Flash Flood Warning 17, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 2, 1996, 8:04 PM CDT for Knox County, Illinois. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 1996, 8:04 PM CDT (01:04 UTC)
- Expired
- Jun 2, 1996, 10:00 PM CDT
- In force
- 116 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 030105 FFWSPI ILC095-030300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 804 PM CDT SUN JUN 2 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL ILLINOIS ...KNOX COUNTY AT 800 PM...RADAR INDICATED VERY HEAVY RAINFALL CONTINUING TO OCCUR ACROSS KNOX COUNTY. 1 TO 2 INCHES OF RAINFALL HAS LIKELY FALLEN ACROSS PORTIONS OF THE COUNTY JUST IN THE LAST HOUR. MOVE TO HIGHER GROUND IMMEDIATELY. FLOODING IS IMMINENT. DO NOT TRY TO WALK OR DRIVE ACROSS RAPIDLY MOVING WATER...AS YOU MAY BE SWEPT AWAY BY THE CURRENT. $$ FRIEDERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:01 AM CDT, 18 hours 3 minutes earlier.
Area forecast discussion, Jun 2, 2:01 AM CDT, 18 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 AM CDT SUN JUN 2 1996 AS OF 0645Z...88D SHOWING RW ACTIVITY ABOUT TO MOV OUT OF EC IL. SATELLITE LOOP SHOWG CLRG LINE FROM JUST W OF PIA TO JUST W OF SPI...SO WITH CLRG SKIES AND WINDS BECOMING LIGHT...CAN EXPECT SOME PATCHY FOG TO DEVLOP THIS MORNING ACROSS CWA. 00Z MODEL RUNS...SHOW VORT MAX MOVG THRU CWA THIS EVENING WITH NEXT S/W ...SO THERE IS A CHANCE FOR SOME RW/TRW ACTIVITY. HEATING TODAY WILL HELP TO DESTABILIZE THE ATMOSPHERE...SO SPC HAS PUT CWA IN SLIGHT RISK. AS FOR HI TEMPS TODAY...BELIEVE 80 TO 85 LOOKS RESONABLE WITH LOWS TONIGHT IN THE 55 TO 60 DEGREE RANGE. NEXT BEST CHANCE FOR RAIN LOOKS LIKE MON WITH NEXT S/W ROTATING AROUND UPPER LVL LOW...THO MAINLY FOR THE NRN PTNS OF IL. PIA 79/56 33 SPI 81/57 23 DEC 81/57 23 CMI 80/56 23 SE IL 84/58 03 BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:47 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria | 43 min |
| Jun 2, 8:31 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 59 min |
| Jun 2, 8:41 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 64 min |
| Jun 2, 9:19 PM CDT | Tornado Warning | ILX | Mason | 41 min |
| Jun 2, 10:22 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 68 min |
Nearby
Flash Flood Warnings in Illinois, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.